MAUDE Adverse Event Report: BECKMAN COULTER IRELAND INC. DXH500 HEMATOLOGY INSTRUMENT; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER IRELAND INC. DXH500 HEMATOLOGY INSTRUMENT; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 500
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided by the customer.The field service engineer (fse) inspected the instrument and confirmed the reported issue from the customer.The assignable cause of the reported event was a faulty o-ring at the probe.While replacing the o-ring the fse observed that there was dried blood on the top of the assembly and performed the cleaning function to the assembly as well.The instrument was then verified to meet the published performance specifications.Bec internal identifier - case-(b)(4).
 
Event or Problem Description
The customer reported higher platelet (plt) values than expected on patient samples that were run on their dxh 500 hematology instrument.The samples in question were sent to reference lab and confirmed to be erroneously higher on the dxh 500.There was no report of change or effect on patient treatment.The customer indicated that controls were failing to recover within the expected ranges (high plt), and attempted several times in order for the controls to pass.Once the controls passed, the customer began using the instrument to process patient samples.The customer reported that there were a number patient samples that had higher results for platelets than expected.The customer sent these samples to the reference lab and confirmed the plt values were higher on the dxh500 and the lower values were considered correct.

Brand Name
DXH500 HEMATOLOGY INSTRUMENT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER IRELAND INC.
lismeehan
o¿callaghan¿s mills
county clare
EI 
MDR Report Key11737832
Report Number1061932-2021-00062
Device Sequence Number14411260
Product Code GKZ
UDI-Device Identifier15099590671242
UDI-Public(01)15099590671242(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K181475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN,DXH 500
Device Catalogue NumberB40601
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1